Page 5 of 5 FirstFirst ... 345
Results 41 to 46 of 46

Thread: What do you thiink?

  1. #41
    Join Date
    Mar 2016
    Location
    Southern California
    Posts
    24

    Default Re: What do you thiink?

    I tried sharing links to a couple of other videos, but for some reason, it kept combining the links into one.

    https://photos.google.com/share/AF1Q...84aTB5SUM5OHZB

  2. #42
    Join Date
    Mar 2016
    Location
    Southern California
    Posts
    24

    Default Re: What do you thiink?

    Also, after her surgery, she was prescribed medication for a staph infection in the right ear. It's called Amikacin Otis. The breathing problem started four days after being prescribed that drug. Within nine days of that drug, she had four seizures within a couple of hours. On day 12 she had over 50 seizures in a 12 hour period. At this point, I decided to stop the Amikacin, though my vet said it is impossible for it to be causing any of these problems. Dropped off at the vet in the morning. The vet said she had them all day long, had valium and then, of course, my car had to not start. Vet dropped her off (yes, nice gesture) prescribed some potassium pills to go along with the other seizure drug. He said her legs were a little weak. She had a few more seizures. She moved to another location in the house and was awake for longer than 24 hours. She did not move, eat, drink, pant, or go to the bathroom. She only drooled/foamed the whole time and tremored with head tics. When trying to move her, it felt like picking up a rag doll. She was temporarily paralyzed. She finally decided to get up and surprisingly got up and moved around very well. It was too unusual though. Turns out she went deaf and is no longer vocal in this 24 hours as well. I could only describe it as being a vestibular issue. Non stop roaming of the house and backyard, going to the bathroom wherever she felt like. Circling, stumbling, For a few days it looked like she was learning how to walk, eat and drink again. Over the years we have had nylabones but she only showed an interest in them as a puppy. All of a sudden she is all over them. At this point, it's now been a couple of days of not having that Amikacin. I worry about the staph infection, what if the doctor is right and the symptoms have nothing to do with the drug. He has to be right; he is a doctor. I start again on the drug, and within a couple of hours, the breathing starts again. Later in the day the odd roaming around and distressed. The doctor said its old age. She is an old girl, it's true. In fact, i made a mistake about her age. She is thirteen and four days old.

    Back to her autoimmune problem, I now feel its secondary, and I believe it came from the distemper vac. Read the reasons when not to vaccinate. It fits exactly.

    http://www.dogsnaturallymagazine.com...-and-benefits/

  3. #43
    Join Date
    Mar 2016
    Location
    Southern California
    Posts
    24

    Default Re: What do you thiink?

    x-rays


  4. #44
    Join Date
    Apr 2009
    Location
    York, PA.
    Posts
    10,146

    Default Re: What do you thiink?

    OMGoodness, I am so sorry to hear that the ultrasound showed liver cancer. My prayers are with you both.


    Quote Originally Posted by beaglesandbagels View Post
    Also, after her surgery, she was prescribed medication for a staph infection in the right ear. It's called Amikacin Otis. The breathing problem started four days after being prescribed that drug. Within nine days of that drug, she had four seizures within a couple of hours. On day 12 she had over 50 seizures in a 12 hour period. At this point, I decided to stop the Amikacin, though my vet said it is impossible for it to be causing any of these problems.
    Hmm, from a google search on side effects of Amikacin, hearing loss, difficulty with breathing, and seizures are listed, so I believe you are right in thinking that those symptoms could be from that medication. The best advice I can give you is to really consider seeing an IMS as they see many more complicated cases than a regular vet does.

    Hugs, Lori

  5. #45
    Join Date
    Mar 2016
    Location
    Southern California
    Posts
    24

    Default Re: What do you thiink?

    Those are supposed to be side effects with the intervenous version of the drug and not the otic version. I have to question that, considering how visible these symptoms are.

  6. #46
    Join Date
    Apr 2009
    Location
    Georgia
    Posts
    13,379

    Default Re: What do you thiink?

    Gosh, I too am so sorry to read about Scarlet’s newest problems. Sadly, I do believe it’s possible that the Amakacin may be responsible for her deafness. Even though it’s true that the IV form likely carries more hazards, we’ve found that even drops containing that class of antibiotics can sometimes produce hearing loss in vulnerable dogs. I do wonder whether the drops are responsible for some of her other problems, as well.

    Upon reading the ultrasound report, though, I fear that the greatest issue is the apparent presence of a large mass or tumor in her abdomen. From the sound of the report, it’s possible that there are additional changes or growths in other organs including her liver. If so, associated organ damage could also be responsible for her seizures and other problems. Does your vet feel as though there is any value in trying to biopsy the mass, or is he pretty convinced as to the magnitude of the problem based on the imaging alone?

    I am very sorry that the news about Scarlet is so worrisome. Please do keep us updated as far as any new information or changes.

    Marianne

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •